Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 153, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 5, 2006, 5:58 PM EDT for Laurens County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2006, 5:58 PM EDT (21:58 UTC)
- Expired
- May 5, 2006, 6:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 57 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 052159 SVRFFC GAC175-052230- /O.NEW.KFFC.SV.W.0153.060505T2158Z-060505T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 558 PM EDT FRI MAY 5 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAURENS COUNTY IN CENTRAL GEORGIA * UNTIL 630 PM EDT * AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED JUST WEST OF LOWERY...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKLEDGE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3244 8295 3227 8292 3229 8274 3246 8269 $$
1 follow-up statement
000 WWUS52 KFFC 052216 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT FRI MAY 5 2006 GAC175-052230- /O.CON.KFFC.SV.W.0153.000000T0000Z-060505T2230Z/ LAURENS GA- 615 PM EDT FRI MAY 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CENTRAL LAURENS COUNTY... AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR LOWERY...OR ABOUT 11 MILES WEST OF SOPERTON...MOVING EAST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3244 8295 3227 8292 3229 8274 3246 8269 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 5:40 PM EDT, 18 minutes earlier.
Area forecast discussion, May 5, 5:40 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT FRI MAY 5 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) COLD FRONT MAKING ITS WAY ACROSS NORTH GEORGIA PROGGED TO MOVE INTO CENTRAL GEORGIA BY DAYS END. WIDESPREAD SHOWERS AND SCT THUNDERSTORMS ASSOCIATED WITH IT SHOULD END/MOVE OUT OF THE AREA THIS EVENING. SOME CLEARING BEHIND FRONT TONIGHT AND WILL NEED TO WATCH FOG FORMATION. BUT CURRENT THINKING THERE WILL BE ENOUGH WIND TO KEEP THINGS MIXED WITH DENSE FOG NOT BECOMING A PROBLEM. FRONT PROGGED JUST SOUTH OF THE COUNTY WARNING AREA SATURDAY AND FOR THE MOST PART MUCH OF THE AREA SHOULD BE DRY. HOWEVER...LATEST RUN OF GFS SHOW BOUNDARY STARTING TO CREEP BACK TO THE NORTH LATE SATURDAY/SATURDAY NIGHT WITH MOISTURE ON THE INCREASE ACROSS OUR AREA. GFS MOST AGGRESSIVE WITH MOISTURE INCREASE...AND BY 12Z SUNDAY SHOW DEEPER MOISTURE ACROSS MUCH OF THE COUNTY WARNING AREA. MODELS NOW BACKING OFF A BIT ON POSSIBLE WEDGE BUILDING IN SUNDAY. NONETHELESS SHOULD STILL BE A COOL DAY WITH LOTS OF CLOUDS AND PRECIP AROUND. LOOK FOR PRECIP THREAT TO BE ON THE DECREASE SUNDAY NIGHT...MAINLY AFTER MIDNIGHT AS BOUNDARY CONTINUES TO LIFT NORTHEAST AND DEEPER MOISTURE MOVES INTO THE CAROLINAS. .LONG TERM...(MONDAY THROUGH FRIDAY) GFS SHOWS SURFACE LOW ACROSS EAST TENNESSEE/NORTH CAROLINA AREA BY EARLY MONDAY WITH ASSOCIATED COLD FRONT WORKING ITS WAY ACROSS NORTH GEORGIA. BY THIS TIME BULK OF DEEPER MOISTURE MOVING OFF THE CAROLINA COAST...BUT WITH FRONTAL BOUNDARY STILL OVER THE AREA...WILL NEED TO KEEP LOW POPS GOING. LOW PROGGED OFF THE VIRGINIA COAST LATE MONDAY WITH COLD FRONT INTO SOUTH GEORGIA. WITH WRAP- AROUND COULD SEE A FEW SHOWERS/SPRINKLES MAINLY ACROSS NORTHEAST SECTS MONDAY EVENING AND WILL CONTINUE SLIGHT CHANCE POPS THERE. WEAK BOUNDARY APPEARS TO MEANDER SOMEWHERE NEAR THE GEORGIA-FLORIDA BORDER TUESDAY WHILE A WEAK IMPULSE SKIRTS ACROSS SOUTH GEORGIA. PLAN TO KEEP MUCH OF THE AREA DRY FOR NOW BUT IF LATER RUNS SUPPORT IT...MAY HAVE TO INTRODUCE PRECIP CHANCES BACK ACROSS THE FORECAST AREA TUESDAY. BETTER CHANCES FOR PRECIP WEDNESDAY INTO THURSDAY AS COLD FRONT APPROACHES/MOVES THROUGH. BOUNDARY APPEARS TO MEANDER SOMEWHERE ACROSS THE COUNTY WARNING AREA INTO FRIDAY AND WILL NEED TO KEEP CHANCE POPS GOING THROUGH THE PERIOD. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA...DEVELOPING ON VARIOUS OUTFLOW BOUNDARIES. THUNDERSTORMS SHOULD DIMINISH AFTER 00Z. SCT TO BKN CLOUDS 3 TO 5THSD FT WILL DISSIPATE AFTER 02Z...WITH MAINLY MID AND HIGH CLOUDS REMAINING. LIGHT SOUTHWEST WINDS WILL BECOME LIGHT AND VARIABLE AFTER SUNSET. VISIBILITY WILL REMAIN UNRESTRICTED EXCEPT BELOW 3SM IN RAIN. AFTER 06Z...AREAS OF VISIBILITY NEAR OR BELOW 3SM IN FOG. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 57 80 60 72 / 20 10 20 70 ATHENS 57 82 58 72 / 30 10 20 70 GAINESVILLE 57 77 56 68 / 40 10 30 90 ROME 55 81 56 76 / 10 10 40 80 COLUMBUS 60 84 63 79 / 20 10 30 50 MACON 59 83 61 77 / 30 10 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, May 5, 12:48 PM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1248 PM EDT FRI MAY 5 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1248 PM EDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MAINLY CENTRAL AND SOUTH GEORGIA. .SYNOPSIS... A WEAK SURFACE LOW OVER NORTH CENTRAL ALABAMA WILL SLOWLY MOVE EASTWARD ALONG A STATIONARY FRONT STALLED ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THUNDERSTORMS THAT REACH SEVERE LIMITS COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THE MORE FAVORABLE AREA FOR ISOLATED SEVERE THUNDERSTORMS WILL BE GENERALLY ALONG AND SOUTH OF A LA GRANGE TO AUGUSTA LINE BETWEEN 1 PM AND 9 PM TODAY. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND MODERATELY UNSTABLE AIRMASS SOUTH OF A FRONTAL BOUNDARY STALLED ACROSS NORTH GEORGIA TO PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. ALTHOUGH HIGH TEMPERATURES THIS AFTERNOON WILL NOT BE AS HIGH AS YESTERDAY...THE MOST UNSTABLE CAPE VALUES MAY REACH 1500 DURING MAX HEATING...AND THEREFORE COULD SUPPORT THE DEVELOPMENT OF ISOLATED SEVERE STORMS. HOWEVER...VERTICAL WIND SHEAR PROFILES ARE EXPECTED TO REMAIN FAIRLY WEAK WHICH WOULD INHIBIT WIDESPREAD SEVERE STORM DEVELOPMENT. THE UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE REGION AFTER 9 PM THIS EVENING. THIS COUPLED WITH LOSS OF AFTERNOON HEATING WILL END THE THREAT FOR ISOLATED SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY AS WELL AS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 5, 3:24 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT FRI MAY 5 2006 GAZ085-052000- 324 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN JOHNSON COUNTY UNTIL 400 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF SPANN...MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JOHNSON COUNTY. 15
Special weather statement, May 5, 3:28 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT FRI MAY 5 2006 GAZ098-052000- 328 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TREUTLEN COUNTY UNTIL 400 PM EDT... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOTHAIR...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TREUTLEN COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SOPERTON. 15
Special weather statement, May 5, 3:42 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT FRI MAY 5 2006 GAZ086-052015- 342 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN NORTHERN EMANUEL COUNTY UNTIL 415 PM EDT... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLUNDALE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS THE NORTHERN PORTION OF EMANUEL COUNTY. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BLUNDALE AND SUMMERTOWN. 15
Special weather statement, May 5, 3:45 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT FRI MAY 5 2006 GAZ076-052015- 345 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND FREQUENT LIGHTNING IN JEFFERSON COUNTY UNTIL 415 PM EDT... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WRENS TO 5 MILES SOUTHWEST OF BARTOW...MOVING NORTHEAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JEFFERSON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 15
Special weather statement, May 5, 5:12 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 PM EDT FRI MAY 5 2006 GAZ096-097-109-052145- 512 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS AND HALF INCH HAIL IN EXTREME NORTHERN DODGE...EASTERN BLECKLEY AND WESTERN LAURENS COUNTIES UNTIL 545 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTH OF CHESTER...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 OR 50 MPH AS IT MOVES FROM THE CHESTER AREA INTO WESTERN LAURENS COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DEXTER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 15
Special weather statement, May 5, 5:46 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 PM EDT FRI MAY 5 2006 GAZ084-052200- 546 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH HAIL AND 40 MPH WINDS IN NORTHERN WILKINSON COUNTY UNTIL 600 PM EDT... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL WILKINSON COUNTY...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE 1/2 INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS THE NORTHERN PORTION OF WILKINSON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.